Forums


General Discussions

Migraine with hallucinations

  • By gigib6

    I am female age 66. I have had migraines since I was 24, always with aura. For many years I was offered pain medication for them and finally imitrex but it didn’t work for me. Nearly 3 years ago I moved to a new city and began seeing a new doctor who suggested a medication to prevent them. It is topamax. Shortly after taking it daily my headaches ceased but hallucinations began nightly. I still have them every night although they have evolved. They were just still pictures in the beginning but now have motion and always are before bedtime when I am tired. At first they frightened me but are like old friends now. Occasionally they change in one or two aspects and cause no harm. I think they are related to the topamax more than the migraine but am not certain. I would like to know if anyone else has similar experience.

    Reply Created with Sketch. reply
  • By Brooke H Moderator

    Hi Gigib6, Thank you for reaching out. It sounds frustrating to have your head pain symptom decrease but a new symptom begin Good to hear they’re not frightening anymore!. As with any new symptom, we recommend, for your own safety, that you reach out to your medical professional (if you haven’t already). In the meantime, I thought you may be interested in this article on experiences our community members have had with topamax: https://migraine.com/blog/migraine-treatment-experiences-topamax/. Please come here anytime for support! Best, Brooke (Migraine.com team)

    Reply Created with Sketch. reply